FENPILL PLUS Suspension

Each 5ml contains:

  • Aceclofenac 50 mg
  • Paracetamol 125 mg

DESCRIPTION

Aceclofenac is a non-steroidal anti-inflammatory drug used for treatment of mild to moderate pain. The drug is classified as an analgesic and an anti-inflammatory agent. It is commonly used to treat arthritis, headache, low back pain, premenstrual cramps, toothache and muscle pain. Aceclofenac is a cytokine inhibitor. It works by inhibiting the actions of cyclo-oxygenase, which is involved in the production of prostaglandins.

Paracetamol is a pharmacological agent used to treat fever and pain. The medication is generally used for treatment of mild to moderate pain from a variety of causes. The actions of paracetamol last between 2-4 hours. At the recommended doses, Paracetamol is safe for use in both adults and children. Healthcare providers need to be aware that at high doses, it can precipitate acute liver failure. However, the drug can still be used in patients with liver disease but at much lower doses and close monitoring

Paracetamol is thought to act by inhibiting cycloxygenase (COX). The COX family of enzymes have been shown to be responsible for metabolism of arachidonic acid to prostaglandins. The drug is highly selective for COX2 and does not significantly decrease production of thromboxanes. Its analgesic and antipyretic effects are comparable to other non-steroidal anti-inflammatory agents. The drug has little anti-inflammatory activity, unlike other common analgesics and non-steroidal anti inflammatory drugs.

The combination of paracetamol and Aceclofenac leads to better analgesia than either agent alone.

INDICATIONS

FENPILL PLUS Suspension is indicated for the treatment of mild to moderate pain. It can be used to treat both acute and chronic pain from a variety of causes. For mild pain, its effectiveness is equivalent to other NSAIDs. The analgesic effects peak at about 2 hours after ingestion and last approximately 6-7 hours.

DOSAGE & ADMINISTRATION

The adult oral dose of FENPILL PLUS Suspension depends on the pain condition being treated. For adults, a 5 ml dose is adequate for pain relief in most cases. If the pain is moderate to severe, one may take 10 ml. In each case, the duration of pain relief is about 4-6 hours. If the pain still persists, one can take 5 ml every 4-6 hours for 24 hours. If no pain relief is obtained, then it is important to see a healthcare provider rather than increase the dose. Doses higher than 30 ml of the FENPILL suspension are not recommended in any 24 hour period.

CONTRAINDICATIONS

FENPILL PLUS Suspension should not be administered in the following cases:

It should not be prescribed to individuals allergic to paracetamol, Aceclofenac or any other component present in this formula.

The formula should not be prescribed to individuals who experienced asthma, urticaria or other allergic reaction after taking aspirin or other NSAIDS. Should not be administered to children under the age of 12.

PRECAUTIONS

Clinical trials show that several COX-2 selective and non selective NSAIDS may increase risk of serious cardiovascular thrombotic events, stroke or an MI. Healthcare providers should remain alert for such events. They need to inform patients about the signs and symptoms of serious cardiovascular problems.

In rare cases, NSAIDS can lead to new onset hypertension or worsening of preexisting hypertension. Thus, one has to be aware and warn the patient. Blood pressure monitoring at each visit is recommended.

NSAIDS may cause edema and fluid retention, especially in patients with heart disease.

NSAIDS including Aceclofenac can ulceration and perforation of the stomach, small and large intestine. These serious events can occur without warning. In addition, there is a risk of gross bleeding and melena with prolonged use of NSAIDS. FENPILL PLUS SUSPENSION should be used with great caution in patients with a history of peptic ulcer disease. To minimize risk, use the lowest dose for the shortest time.

NSAIDs can cause renal papillary necrosis and other renal injury. In patients with compromised renal function, NSAIDS can precipitate acute renal failure. Patients at greatest risk include those taking ACE inhibitors, liver and renal dysfunction and heart failure.

NSAIDs may cause elevations of liver transaminase enzymes. If abnormal enzyme elevations occur, discontinue therapy.

Too high a dose of paracetamol (> 4,000 mg/24 hours) can lead to liver damage.

FENPILL PLUS SUSPENSION should be stored at room temperature and away from the reach of children.

ADVERSE EFFECTS

Most common side effects of FENPILL PLUS Suspension are upset Stomach,Heart burn,Diarrhea,Bloating,Constipation,Ulcers,Dizziness,Headache,Rash,Ringing in ears.

To limit most of these side effects, recommend that patients take FENPILL PLUS Suspension with food.

PREGNANCY & LACTATON

In general, pregnant women should avoid medications during pregnancy. FENPILL PLUS SUSPENSION should not be used in pregnancy as it may prematurely close the ductus.

Similarly the use of FENPILL PLUS Suspension during breast feeding is not recommended.

PRESENTATION

FENPILL PLUS Suspension is available in a 60ml bottle.

Top